I, too, am "coming down" from a horrid Cymbalta experience and here are my recommendations on how to cope:
1. As others have said, take it one day at a time.
2. Meet regularly with your therapist/psychiatrist and keep them aprised of what you are experiencing.
My story: I was on Cymbalta for almost 2 years and while I continued to eat/exercise with same regularity, I gained 35 pounds. I became terribly constipated (bowel movement frequency went from daily, which for me is normal, to once every 4 or 5 days). ...I didn't want to be depressed again, so I just kept going with the Cymbalta thinking the side-effects were tolerable. They weren't. Finally, I started having strange and intense cravings for alcohol (I had never experienced this prior to Cymbalta) and as a result, and the fact that I was starting to feel a bit disconnected from my body, I decided to stop taking this "medication."
So, it's been two weeks since I last took Cymbalta and here's what I feel/notice:
- extreme hotflashes at night (and I'm a guy).
- continued brain zaps and dizziness especially when I am moving or move my eyes.
- extreme mood swings: I got honked at while walking and in a rage I chased down on foot the offending car, proceded to curse out the driver and tried my best to provoke him to a fight. This is EXTREMELY uncharacteristic behavior for me. I am a major conflict avoider. Then, moments later I can listen to a song and burst out into tears. Again, this is strange behavior. I was never like this before I took Cymbalta, even with the depression and anxiety.
- hip and hip flexor pain. I am active (I exercise 6 hours a week) and eat well. I have not changed anything in my workout routine and I have not been injured, yet my hips and especially hip flexors are wickedly sore. Perhaps it's just a strange coincidence, but given that other variables appear constant, I tend to think the Cymbalta (or lack there of) is playing a role in the pain.
I wish I had been more appripriately informed by both my psychiatrist but especially the drug maker (as Eli-Lilly should have informed my psychiatrist) about these side effects: I would NOT have chosen to use Cymbalta (a $186/month drug).
And to those who are discontinuing: exercise even more caution and stay in touch with a close friend or two or family member in addition to your therapist/psychiatrist. The road to Cymbalta sobriety is a rough one and you will want to have an understanding person by your side!
Edited by lindahurt, 28 February 2012 - 12:05 AM.